advertisement

Prescription Medications Can Produce Impotency

male sexual problems

Many prescription medications can have side effects that cause erectile dysfunction (male impotence). There are about two hundred prescription medications that fall into this category. Following is a list of the most common prescription medications:

  • Antihypertensives medications:
    • beta-blockers e.g. Atenolol, Propanolol and Tenorium.
    • Diuretics medications e.g. HydroDiuril and Lasix.
    • Ace Inhibitors/Calcium Channel Blockers medications e.g. Vasotec, Lotension, Cardizem, Norvasc periodically cause erectile dysfunction (male impotence).
  • Antidepressant / Antipsychotic prescription medications of almost any label can also result in erectile dysfunction (male impotence) e.g. Prozac (Fluoxetine), Paxil (Paroxetine), Elavil (Amitriptyline), , Thorazine (Chlorpromazine), Haldol (Haloperidol). Note: Many other prescription medications in a variety of classes can periodically cause erectile dysfunction (male impotence).

    Even the newer antidepressants can cause sexual dysfunction.

  • LH-RH Analogs/Antiandrogen medications e.g. Lupron Depot®, Eulexin, Nilandron®, Casodex®, etc. These prescription medications are used in the treatment of prostate cancer. These prescription medications function by decreasing the production of testosterone in the testes and adrennal glands. The decrease in testosterone often results in erectile dysfunction (male impotence).
  • Chemotherapy/Radiation therapy for the treatment of cancer are also significant contributors to erectile dysfunction (male impotence).

NOTE: DO NOT DISCONTINUE use of prescription drugs without first verifying with your doctor.

 


 


next: Treatment for Male Impotence

APA Reference
Writer, H. (2009, January 3). Prescription Medications Can Produce Impotency, HealthyPlace. Retrieved on 2019, September 20 from https://www.healthyplace.com/sex/psychology-of-sex/prescription-medications-can-produce-impotency

Last Updated: April 9, 2016

Medically reviewed by Harry Croft, MD

More Info